Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 132, NWS Tulsa, OK

June 9, 2007Craig County, Delaware County, Mayes County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 9, 2007, 8:43 PM CDT for Craig County, Delaware County, Mayes County, Oklahoma. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2007, 8:43 PM CDT (01:43 UTC)
Expired
Jun 9, 2007, 9:30 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Craig County, OK, Delaware County, OK, Mayes County, OK

The radar

The Tulsa radar (KINX), 61 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 8:45 PM CDTTSTM WND DMG4 Nne Langley, OKSEVERAL LARGE TREE LIMBS DOWN
Jun 9, 8:45 PM CDTTSTM WND DMG8 E Zena, OKSEVERAL LARGE TREE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 836 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
836 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 100142
SVRTSA
OKC035-041-097-100230-
/O.NEW.KTSA.SV.W.0132.070610T0143Z-070610T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
843 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CRAIG COUNTY IN NORTHEAST OKLAHOMA
  NORTHERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA
  NORTHEASTERN MAYES COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 930 PM CDT

* AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BIG CABIN TO CHLOETA...MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...DISNEY...
  KETCHUM...JAY...CLEORA AND BERNICE.

THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3657 9529 3634 9502 3645 9461 3669 9495

$$
1 follow-up statement
000 
WWUS54 KTSA 100206
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
906 PM CDT SAT JUN 9 2007

OKC035-041-097-100230-
/O.CON.KTSA.SV.W.0132.000000T0000Z-070610T0230Z/
DELAWARE OK-CRAIG OK-MAYES OK-
906 PM CDT SAT JUN 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN MAYES...SOUTHEASTERN CRAIG AND NORTHERN DELAWARE
COUNTIES...

AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF KETCHUM TO ZENA...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ZENA...CLEORA
AND BERNICE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3654 9520 3642 9505 3645 9461 3669 9495

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 7:21 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 9, 7:21 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT SAT JUN 9 2007

.MESOSCALE UPDATE...
A STRONG OUTFLOW BOUNDARY HAS PUSHED NORTH FROM THE
CONVECTION IN SOUTHEAST OKLAHOMA.  WE RECEIVED
SEVERAL REPORS OF GUSTS TO 60 MPH FROM OKMULGEE
AND MCINTOSH COUNTIES...WELL AHEAD OF THE STORMS.
WE EXTRAPOLATE THE GUST FRONT TO SAND SPRINGS...
NORTH TULSA...CLAREMORE AND PRYOR AT 8PM.  WHILE
SOME MOMENTUM WILL BE LOST...WIDESPREAD 30 TO 40 MPH
WINDS WILL OCCUR WITH THE PASSAGE OF THE BOUNDARY...
WITH LOCAL GUSTS TO 60 POSSIBLE.

ADDITIONALLY...CAPES TO 3000 J/KG AND A WEAK CAP ARE
IN PLACE AHEAD OF THE BOUNDARY AND NEW CELLS WILL
FORM ALONG AND SEVERAL MILES BEHIND THE BOUNDARY.
WHILE WE ARE COMING OFF MAX HEATING...ENOUGH CAPE
EXISTS FOR A CONTINUED PULSE SEVERE THREAT WITH
ANY NEW CONVECTION.

A FEW THUNDERSTORMS PERSIST ACROSS NORTHWEST ARKANSAS
AND THESE CELLS TOO DO HAVE THE POTENTIAL TO PRODUCE
A PULSE SEVERE EVENT.

OVERALL THE ACTIVITY SHOULD BEGIN TO DECREASE
STEADILY AFTER 9PM AS ADDITIONAL EVENING COOLING
CONTINUES.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WARNING UNTIL 9 PM SATURDAY FOR OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070.

AR...NONE.
&&

SHORT TERM...08
Hazardous weather outlook, Jun 9, 8:17 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
817 PM CDT SAT JUN 9 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
809 PM CDT SAT JUN 9 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...NOW...ENDING BY 10PM.

DISCUSSION...
ONGOING THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS WILL DIMINISH LATER THIS EVENING
WITH THE LOSS OF HEATING.  HOWEVER PULSE SEVERE
EVENTS WILL CONTINUE TO BE POSSIBLE WITH THE STORMS
THROUGH 10PM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN UPPER LEVEL RIDGE WILL GRADUALLY SHIFT AWAY FROM THE SOUTHERN
PLAINS LATE THIS WEEKEND ALLOWING MAINLY AFTERNOON AND EVENING
THUNDERSTORMS TO DEVELOP IN THE MOIST AND UNSTABLE AIR MASS THAT
WILL EXIST ACROSS THE AREA THROUGH EARLY NEXT WEEK. THUNDERSTORM
CHANCES WILL BE SLIGHTLY HIGHER LATER IN THE WEEK DUE TO A SLOW
MOVING UPPER LEVEL LOW PRESSURE SYSTEM THAT WILL APPROACH THE
SOUTHERN PLAINS ENHANCING THE POTENTIAL FOR AFTERNOON AND EVENING
THUNDERSTORM ACTIVITY LATE NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 9, 8:02 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
802 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             TULSA                   36.13N 95.92W
06/09/2007  E1.75 INCH       TULSA              OK   BROADCAST MEDIA

            81ST AND SHERIDEAN IN TULSA

&&

MEB
Local storm report, Jun 9, 8:04 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
804 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             10 SSE TULSA            36.00N 95.85W
06/09/2007  E0.75 INCH       TULSA              OK   NWS EMPLOYEE

            NEAR 81ST AND SHERIDAN

&&

MEB
Local storm report, Jun 9, 8:06 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
806 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HAIL             TULSA                   36.13N 95.92W
06/09/2007  M0.88 INCH       TULSA              OK   NWS EMPLOYEE

            61ST AND MINGO

&&

MEB
Local storm report, Jun 9, 8:10 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HAIL             TULSA                   36.13N 95.92W
06/09/2007  E1.00 INCH       TULSA              OK   NWS EMPLOYEE

            71ST AND MINGO

&&

MEB
Local storm report, Jun 9, 8:15 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             BROKEN ARROW            36.05N 95.79W
06/09/2007  E1.00 INCH       TULSA              OK   BROADCAST MEDIA

            51ST SOUTH 145 EAST

&&

MEB
Special weather statement, Jun 9, 8:34 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
834 PM CDT SAT JUN 9 2007

OKZ062-100200-
MAYES OK-
834 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     MAYES

AT 834 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTHWEST OF PRYOR TO 4 MILES SOUTH OF
PRYOR...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PRYOR...LOCUST GROVE...ROSE...
SALINA...STRANG...ADAIR AND PENSACOLA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

LAT...LON 3650 9549 3617 9533 3618 9500 3653 9512

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:03 PM CDTHigh Wind WarningTSACherokee, Creek, Delaware, Mayes, Muskogee, Okfuskee and 4 more117 min
Jun 9, 7:32 PM CDTSpecial Weather StatementTSATulsa28 min
Jun 9, 7:43 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa47 min
Jun 9, 8:10 PM CDTSevere Thunderstorm WarningTSARogers, Wagoner42 min
Jun 9, 8:34 PM CDTSpecial Weather StatementTSAMayes26 min
Jun 9, 9:30 PM CDTSevere Thunderstorm WarningTSADelaware20 min
Jun 10, 6:22 AM CDTSpecial Weather StatementTSAWashington23 min
Jun 10, 7:31 AM CDTSpecial Weather StatementTSATulsa29 min
Jun 10, 8:14 AM CDTSpecial Weather StatementTSAMayes46 min
Jun 10, 8:51 AM CDTSpecial Weather StatementTSADelaware39 min
Jun 10, 1:03 PM CDTSpecial Weather StatementTSASequoyah27 min
Jun 10, 1:26 PM CDTSpecial Weather StatementTSASequoyah34 min
Jun 10, 4:39 PM CDTSpecial Weather StatementTSAPawnee36 min
Jun 10, 5:05 PM CDTSpecial Weather StatementTSAPawnee55 min
Jun 10, 5:50 PM CDTSpecial Weather StatementTSAOsage25 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.